MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETCF3636C49E
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported removal difficulties and tip detachment could not be assessed on the films provided; therefore, the cause of the event could not be determined.Lack of procedural angiograms showing the removal attempts and tip detachment did not allow for a thorough assessment of the reported event.There is a possibility that the tortuous iliac anatomy associated with an interaction of the delivery system with the previously implanted non-medtronic stent graft might have contributed to these events, but this could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A non mdt stent graft system was implanted in the endovascular treatment of a aaa.Approximately 10 years post the index procedure, an endurant ii aortic extension , limb and endoanchors were implanted as part of the pre-planned treatment of the 80mm aaa.  it was reported that during this procedure, the physician advanced the 36 endurant extension from a percutaneous left common femoral artery  approach. upon advancing the cuff through the existing non mdt aaa graft ,  the left limb of the non mdt stent grabbed the endurant ii cuffs delivery system and folded upon itself.The physician  deployed the cuff without problem.While trying to remove the endurant ii aortic extensions delivery system , resistance was met .The tapered tip  was recaptured  above the stent graft  as usual but the physician could not bring the front grip back to the slider (grey to blue maneuver).The tapered tip appeared stuck in the gate area of the existing non mdt stent graft.  at this stage, a more senior physician was called for assistance.This physician  discovered that the non mdt zenith main body and limb had separated.The decision was made to do a cut down on the left common femoral artery. once a cut down was complete they stuck the lcfa again and a 6fr.Sheath was advanced.A glide wire was advanced beside the cuff delivery system.A 6mm x 20mm balloon was advanced beside the tapered tip. the physician  inflated and then pulled the delivery system.While pulling the delivery system , the tapered tip released. the physicians removed  the delivery system and replaced it with a 16fr.Sentrant sheath, but the tapered tip remained in the gate of the non mdt stent graft.  the physician  advanced a 20mm gooseneck snare and captured the tip of the tapered tip.They then pulled the tapered tip out of the gate and left  it as ¿endo trash¿ in the aaa sack.  a 16x16x124 limb was then advance and connected to  the main body and limb.The physician  ballooned the overlapping components as usual.Endoanchors were implanted in the aortic extension as what was originally planned .The femoral access was closed and the patient was transferred to pacu.  per the physician the cause of removal difficulties was anatomy and the non mdt stent graft compressing the delivery system.  no additional clinical sequalae were provided the patient is fine.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18308989
Report Number9612164-2023-05878
Device Sequence Number12290805
Product Code MIH
UDI-Device Identifier00613994991461
UDI-Public00613994991461
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberETCF3636C49E
Device Catalogue NumberETCF3636C49E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/12/2023
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age80 YR
Patient SexMale